MAUDE Adverse Event Report: SYNTHES GMBH AWL

SYNTHES GMBH AWL
Catalog Number 359.213
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 04/19/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.(b)(4).The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on (b)(6) 2021 during an unknown procedure, a brown substance leaked from the instruments that resulted in contamination of the hammer, inserter and awl.There was a surgical delay of (30) minutes.The procedure was successfully completed using replacement devices.It was stated that the patient required an open reduction internal fixation procedure due to the instruments not being available.This report is for (1) awl.This is report 3 of 3 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6: part number: 359.213, lot number: 2009257, manufacturing site: haegendorf, release to warehouse date: february 2, 2021.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Visual inspection: the pfriem 30x 215mm (p/n: 359.213, lot #: 2009257) was returned and received at us customer quality (cq).Upon visual inspection on the returned device, it was found that the handle was discolored.Titanium elastic nail tray was not returned therefore the attached photographs were reviewed and confirmed the complaint condition as the image showed leakage from the device when sterilization.No other issues were identified with the returned device.The received condition is consistent with the complaint condition thus the complaint is confirmed.Device failure/defect identified? yes.Document/specification review the following drawing(s) was reviewed: pfriem 30x215mm: current and manufactured.Dimensional inspection: a dimensional inspection was not done as its not relevant to the complaint condition of foreign substance.Based on the review of the above drawings, no design issues contributing to relevant complaint condition were identified.Investigation conclusion: the overall complaint was confirmed for the instrument as the presence of foreign substance on the tray.A definitive root cause for this complaint could not be determined.During the investigation, no product design or manufacturing issues were observed that may have contributed to the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: the device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.H3, h4, h6: based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
AWL
Common Device Name
AWL
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key11837856
Report Number8030965-2021-03987
Device Sequence Number4443682
Product Code HWJ
UDI-Device Identifier07611819096622
UDI-Public(01)07611819096622
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source consumer,foreign,health profe
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 04/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number359.213
Device Lot Number2009257
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/10/2021
Initial Date Received by Manufacturer 04/19/2021
Supplement Date Received by Manufacturer06/10/2021
07/01/2021
07/08/2021
Initial Report FDA Received Date05/17/2021
Supplement Report FDA Received Date07/01/2021
07/02/2021
07/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;